Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

CYSTOID MACULAR EDEMA AND MACULAR PIGMENTATION ASSOCIATED WITH NAB-PACLITAXEL THERAPY

Haider, Asghar BS*; Bababeygy, Simon R. MD*,†; Lu, Stephanie Y. MD*,†

Retinal Cases & Brief Reports: July 2015 - Volume 9 - Issue 3 - p 220–222
doi: 10.1097/ICB.0000000000000143
Case Report
Buy
SDC

Purpose: To report the first known case of retinal pigment epithelium hyperpigmentation changes and cystoid macular edema in a patient on nab-paclitaxel therapy.

Methods: Observational case report.

Results: A 72-year-old man on nab-paclitaxel therapy for non-small cell lung carcinoma developed cystoid macular edema with minimal capillary leakage with subsequent retinal pigment epithelium hyperpigmentation after resolution of cystoid macular edema.

Conclusion: Nab-paclitaxel therapy may be associated with the development of retinal pigment epithelium hyperpigmentation in the setting of resolved minimal capillary leakage cystoid macular edema.

Our report documents the first case of cystoid macular edema (CME) and retinal pigment epithelium (RPE) changes secondary to nab-paclitaxel use, with subsequent resolution of CME after cessation of nab-paclitaxel therapy for non-small cell carcinoma.

*University of California, Irvine School of Medicine, Irvine, California; and

Department of Ophthalmology, Gavin Herbert Eye Institute, Irvine, California.

Reprint requests: Stephanie Y. Lu, MD, 850 Health Sciences Road, Irvine, CA 92697-4375; e-mail: sylu@uci.edu

None of the authors have any financial/conflicting interests to disclose.

© 2015 by Ophthalmic Communications Society, Inc.